Does it Work? - Ephreda ruined my health.




View Full Version : Ephreda ruined my health.


dre2xl
04-06-2001, 09:56 PM
Hello--

I hurt my knee running and knew I couldn't run for a while. Since I was a 6-mile-a-day runner, I was afraid of gaining weight while my injury healed. I didn't believe in any magic pills, but I nonetheless bought a 1 month supply of Metabolite (90 pills). I knew that Ephredine was a form of speed, and that it would work as a stimulant.

Ephreda did work. I did not gain any weight. However, my heart felt a little rushed (as if you had downed 3 cups of coffee in a very short time) all of the time. I did not pay any attention to that. I took 1 Metabolite pill, 3 times a day, over the course of 6 weeks (I stopped for 2 weeks due to an illness--I am not stupid enough to combine drugs).

When I tried to exercise again, I suddenly had an anxiety attack after bouncing around for 20 minutes. I never had an anxiety attack before. It is a scary thing--your throat closes up, your heart rate goes way up. Over the next two days, I had anxiety attacks. Finally, when I was in class, my heart suddenly beat more than 200 beats per hour and I felt like my throat constricted completely. I freaked out completely and a person drove me to the ER. (I am a junior in college)

They diagnosed me with anxiety disorder. It has not gone away, two months after the hospital stay. I am now on Celexa to control anxiety attacks. Whenever I have a stressful week, I do not have the luxury of staying up and pushing myself forward--the result is almost always an inevitable anxiety attack. One week I literally got 8 hours of sleep over a course of 5 days, due to anxiety attacks. The two doctors I visited all agreed that it was triggered by Ephreda.

I hope you will pass on my story to others. Since I am a libertarian, I always say let the consumer beware and I do not want to outlaw Ephreda--on the other hand, it is angering to know that so many people are taking Metabolite and other similar pills thinking that it will not hurt them. They ARE dangerous.

If you have a friend taking Ephreda or ANY diet pills, please tell her or him to stop.

If you yourself are taking any diet supplements, my experience has cost me thousands of dollars in medical expenses even though I did not abuse the supplement. If I do not improve, I may have to give up my dream of becoming a cutting-edge careerwoman in favor of a less stressful job. Other people have DIED from taking this supplements.

The dangers are real. And if they can happen to me--an average girl who never had a problem physically before with any kind of medication--they can happen to you too.

Please, please STOP taking Ephreda.


Hell's Belle
04-07-2001, 02:57 AM
Thank you for sharing. I used to take Mini-thins, an OTC asthma medicine with ephedrine. I started taking it at first so I could work out for longer periods and have more intense workouts when I was in high school. Stopped for a while, then started taking it again in college so I could stay up all night to study. My freshman year of college, I picked up a smoking habit, and continued to take them to rid myself of the morning smokers cough. Then I took it to lose weight. I thought this stuff was a miracle drug. My grandmother saw that I was taking it (she is a nurse) and warned me about all of the terrible things that could happen to me -- mitral valve prolapse, pulminary hypertension, stroke, heart attack, anxiety attacks, adrenal failure -- so I stopped taking it. However, not too long after I stopped taking it, my thyroid conked out. I sort of wonder if the two were related. I am very young, and thyroid disease is pretty rare in young women of college age.


Caveat Emptor. Be careful out there.

slinko
04-08-2001, 02:12 AM
Wow.
I hope both of you continue to feel better.
Thanks for taking the time to tell us.


happy25
05-15-2001, 01:37 PM
I had a similar experience.

A couple years ago I used Herbalife to loose weight. I lost close to 45 lbs in about 3 months. Needless to say I was thrilled! I became a distributor. After about 2 months...the weight started coming back and I was still taking the shakes/vitamins and green/beige (which contains ma huang). So...I increased from 3green 1 beige 2x/day to 6/2 3x/day and I was still GAINING! I was devastated.

So basically, I gained it all back. Got out of the biz as fast as I could and I firmly believe it permanently destroyed my natural metabolism. I am working hard to get healthy and loose weight the right way.

Diet pills are soooo tempting when we feel desperate. I have been there many times in my life and it has NEVER worked! Just my 2 cents.

Nettie1971
05-15-2001, 03:37 PM
Thanks SOOOO much for starting this thread. I too, used ephedrine about six years ago. I used it to help me stay up late working two full time jobs. I remember how my heart used to race. My skin used to crawl and of course I was not very hungry. I lost weight, but that was a time in my life that I wasn't taking very good care of myself and the weight loss could have come from a number of things.

At the time, I did not know I had a heart condition, IHSS (Idiopathic Hypertrophic Subaortic Stenosis). A few years later, while pregnant and happily married, I suffered my first cardiac event. My mitral valve was shut off. Don't ask me to explain exactly how that happened, I just remember knowing I was about to die. Long story short and several second opinions later, my doctors recommended terminating the pregnancy. I had a nine month old at the time and could not bear the thought of leaving him and my husband. I decided to terminate the pregnancy. I live and die with that decision every day.

I have never posted this on any board before, because it is so personal, but please use this as a warning. You may not kill yourself with diet pills today, but everything you put in your body can affect you down the line.

Please be careful. You did not gain 30 lbs in two weeks, don't expect to lose it that quick. Eat right, exercise and for your sake, consult your doctor.

happy25
05-15-2001, 03:54 PM
I just wanted to thank you for coming out and posting your story.

Makes me feel even better about my decision to do it the right way this time.

Also, big hugs for your loss ((((((((Nettie))))))))
Happy25

Mrs. Yogi
05-15-2001, 04:25 PM
Thanks for bringing this up and sooo sorry to hear of your nasty experiences with these untested substances.

I make a point of staying away from anything that tampers with the thyroid or the metabolism, it's just too high a price to pay.

I encountered ephedra in a health food tea for pollen relief, called Yogi Tea. Did not like it at all. Yuk.

I'll stick with a latte a day and a good exercise program.

MrsJim
05-16-2001, 07:37 PM
I ran across this one on Salon.com:

http://www.salon.com/health/addiction/drugs/2000/09/13/ephedrine/index.html

I think you may all find it interesting! Take care.

P.S. There's also another article on Salon regarding a new book about the Phen-Fen debacle - which I am DEFINITELY going to read (I was oh so close to running out and getting Phen-Fen in '96- Jim talked me out of it, thank goodness...)

http://www.salon.com/tech/books/2001/05/16/fen_phen_review/index.html

And an interview with the author, Alicia Mundy: http://www.salon.com/tech/feature/2001/05/16/mundy_q_a/index.html

buggaboo
05-20-2001, 01:18 PM
actually i just started today and everyone is tellin me not to but everyone i know has not had any problems......im sorry.........but i am just desperate dotn know what else to do ................please write bakc soon becka

Nettie1971
05-21-2001, 06:51 AM
Becka: I'm not saying ephedrine is bad for everyone. It is actually used to treat asthma patients in some places. In my case I had a heart condition that I did not know about. Taking herbal supplements can be dangerous if we don't know about underlying medical problems and especially since what is in the pills is not regulated. Please, please see your doctor to make sure you can take these safely. I am assuming, you didn't gain the weight in 30 days, please don't try to loose it that quick. You can succeed!

buggaboo
05-22-2001, 05:58 AM
thank you for the help............i always learn the hard way ...........its just hard when you cant afford nothin ya know.........well anyways that day i had only takin one .....but later that day felt sick to stomache.....got a bad migrane........that i can get rid of .........and now i am in this down mood dont know why but oh well..........hopeto talk to yall soon tc

MrsJim
05-22-2001, 09:56 AM
...there's yet another one being advertised out there. In fact a web banner is flashing at me for it as I type this!

It's just another ma huang/caffeine mix. The product promises a "scientific breakthrough" that will "trick your body...into losing weight!"

As Dr. Evil would say, "Riiiiiiiiiight..."

Anyway, just a heads-up. The product is called Trim Life. And again, it's no scientific breakthrough, just another scam to get your money - only your wallet will get lighter!